Alert archive / Pennsylvania / Wind Advisories in 2008

Wind Advisory 2, NWS Pittsburgh, PA

January 29, 200812 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia

NWS Pittsburgh, PA issued this wind advisory at Jan 29, 2008, 3:02 AM EST for 12 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It took effect at Jan 30, 2008, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2008, 3:02 AM EST (08:02 UTC)
In effect from
Jan 30, 2008, 1:00 AM EST
Expired
Jan 29, 2008, 2:47 PM EST
In force
Issued by
NWS Pittsburgh, PA
All 29 counties

Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV

The radar

The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 8.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2041 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 290802
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
302 AM EST TUE JAN 29 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-291615-
/O.NEW.KPBZ.WI.Y.0002.080130T0600Z-080130T1500Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
302 AM EST TUE JAN 29 2008

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. THIS
FRONT WILL BRING GUSTY WINDS TO THE AREA. WIND GUSTS TO 50 MPH ARE
POSSIBLE AS THIS FRONT PASSES THROUGH THE REGION. THE STRONGEST
WINDS ARE EXPECTED DIRECTLY AHEAD OF AND BEHIND THE FRONT.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS71 KPBZ 291419
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 AM EST TUE JAN 29 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-292230-
/O.CON.KPBZ.WI.Y.0002.080130T0600Z-080130T1500Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
919 AM EST TUE JAN 29 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
WEDNESDAY. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT. THIS
FRONT WILL BRING GUSTY WINDS TO THE AREA. WIND GUSTS TO 50 MPH
ARE POSSIBLE AS THIS FRONT PASSES THROUGH THE REGION. THE
STRONGEST WINDS ARE EXPECTED DIRECTLY AHEAD OF AND BEHIND THE
FRONT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED
WITH GUSTS TO 50 MPH. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS71 KPBZ 291947
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EST TUE JAN 29 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-300400-
/O.UPG.KPBZ.WI.Y.0002.080130T0600Z-080130T1500Z/
/O.NEW.KPBZ.HW.W.0002.080130T0600Z-080130T1500Z/
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...
NEW PHILADELPHIA...DOVER...UHRICHSVILLE...CARROLLTON...
EAST LIVERPOOL...SALEM...COLUMBIANA...EAST PALESTINE...
WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ...HOPEDALE...
STEUBENVILLE...ZANESVILLE...CAMBRIDGE...MARTINS FERRY...
ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE...SHADYSIDE...
BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON...HERMITAGE...
GROVE CITY...GREENVILLE...FARRELL...OIL CITY...FRANKLIN...
SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...
ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
247 PM EST TUE JAN 29 2008

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST WEDNESDAY.
THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATER TONIGHT. THIS
FRONT WILL BRING VERY STRONG GUSTY WINDS TO THE AREA. WIND GUSTS
TO 60 MPH ARE POSSIBLE AS THIS FRONT PASSES THROUGH THE REGION.
THE STRONGEST WINDS ARE EXPECTED DIRECTLY AHEAD OF AND BEHIND THE
FRONT AFTER MIDNIGHT INTO EARLY WEDNESDAY.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 1:55 AM EST, 1 hour 7 minutes earlier.

Area forecast discussion, Jan 29, 1:55 AM EST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
155 AM EST TUE JAN 29 2008

.SYNOPSIS...

WARMER BUT WET TUESDAY...AS LOW PRESSURE OVER THE MIDWEST MOVES
TOWARD THE AREA. THE STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM
WILL PUSH THROUGH EARLY WEDNESDAY MORNING. AHEAD OF THIS FRONT...
SHOWERS ARE EXPECTED AS WELL AS GUSTY WINDS. BEHIND THE FRONT...
MUCH COLDER TEMPERATURES...GUSTY WINDS AND SNOW SHOWERS. HIGH
PRESSURE WILL BUILD IN QUICKLY WEDNESDAY BRINGING AN END TO THE
SNOW SHOWERS AND KEEPING IN THE COLD TEMPERATURES. ANOTHER SYSTEM
WILL BRING MORE PRECIPITATION TO THE AREA THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...

AREA OF VERY LIGHT RAIN MOVING THROUGH WITH WARM FRONT. HAVE HAD
SOME SCATTERED REPORTS OF SOME ICE...ESPECIALLY SIDEWALKS...CARS...
ETC. WARMER AIR CONTINUES TO NUDGE NORTHWARD WHICH WILL END THE
ICING. ALSO WITH WARMER TEMPS...WET BULBS ARE INCREASING AS WELL.
ONCE THIS AREA OF RAIN MOVES THROUGH EXPECT A BREAK UNTIL
AFTERNOON. ABOVE NORMAL TEMPS TODAY.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY/...

FRONT EXPECTED TO MOVE THROUGH AREA 08Z-12Z. MAIN AREA OF RAIN
WILL MOVE THROUGH AFTER DARK. HAVE ISSUED WIND ADVISORY LATE
TONIGHT AS BUFKIT SOUNDINGS SHOWING THREAT FOR GUSTS ABOVE 45 MPH
AND MODELS SHOWING STRONG 85H JET WITH 8MB RISES BEHIND FRONT.
COLDER AIR WILL MOVE IN VERY QUICKLY BEHIND FRONT WHICH WILL BRING
A RAPID CHANGE OVER TO SNOW. WITH FRONT MOVING THROUGH SO QUICKLY
AND WARM GROUND...DO NOT EXPECT MUCH IF ANY ACCUMULATIONS. SNOW
SHOWERS WILL QUICKLY END WED AS STRONG AND DRY HIGH BUILDS IN FROM
THE WEST. TEMPS WED SHOULD BE STEADY TO SLOWLY FALLING WITH GUSTY
WINDS.

HIGH PRESSURE WILL KEEP AREA DRY THROUGH THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...

STILL A LOT OF QUESTIONS CONCERNING THURS NIGHT/FRIDAY SYSTEM. GFS
CONTINUES TO TRACK MAIN SFC LOW THROUGH OHIO PUSHING WARMER AIR
ALOFT NORTHWARD. GFS SOLUTION SHOWS A RAIN EVENT IN THE
SOUTH...MIX IN THE EAST AND MIDDLE AND SNOW/MIX IN THE NORTH.
STILL MUCH TO BE DETERMINED WITH SYSTEM. SREF SHOWING MUCH COLDER
SOLUTION KEEPING THE HEAVIEST PRECIP SOUTH AND KEEPING IT ALL
SNOW. IF GFS SOLUTION IS CORRECT...MAY BE FACING AN ICE PROBLEM
LATE THU NIGHT. DEPENDING ON WHAT HAPPENS WITH EASTERN LOW...AREA
MAY GO OVER TO ALL RAIN FOR A TIME FRI...OR COULD REMAIN MAINLY
SNOW. EASTERN LOW WILL TAKE OVER FRIDAY AND COLDER AIR WILL FILL
BACK IN.

NORMAL TEMPS EXPECTED THROUGH THE WEEKEND WITH THE CHANCE FOR SNOW
SHOWERS OR FLURRIES SAT NIGHT.

ANOTHER SYSTEM WILL BRING WARMER TEMPS AND THE RISK FOR SHOWERS BY
MONDAY.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...

WITH RADAR DATA SHOWING THE INITIAL WARM-FRONT-ASSOCIATED RAIN
EXITING EASTWARD OUT OF THE UPPER OHIO VALLEY, EXPECT CONDITIONS TO
REMAIN VFR WITHIN THE WARM SECTOR THROUGH MIDDAY. WINDS WILL BE
GENERALLY FROM THE SOUTH NEAR 10KTS.

WITH RECENT NAM AND GFS MODEL RUNS SHOWING THE PRE-COLD-FRONTAL BAND
OF RAIN ENTERING THE UPPER OHIO VALLEY MIDDAY, EXPECT FLIGHT
CONDITIONS TO DETERIORATE TO MVFR THIS AFTERNOON AND THEN IFR THIS
EVENING AS THE BOUNDARY LAYER AIRMASS SATURATES. WINDS WILL BE FROM
THE SOUTH 10-15KTS.

AFTER THE COLD FRONTAL PASSAGE LATE TONIGHT, CONDITIONS WILL BE
INITIALLY IFR AS THE PRECIPITATION CHANGES TO SNOW SHOWERS, THEN
IMPROVE TO VFR AS THE SNOW SHOWERS END AFTER DAYBREAK. WINDS WILL
SHIFT TO SOUTHWEST AND THEN WEST AFTER THE COLD FRONTAL PASSAGE,
WITH SUSTAINED SPEEDS 15-20KTS AND GUSTS PEAKING AT 40-45 KTS
BETWEEN 08Z AND 16Z.

RECENT NAM, GFS, AND ECMWF MODEL RUNS, INCLUDING NEARLY ALL OF THEIR
ENSEMBLE COUNTERPARTS, SHOW ANOTHER ROUND OF IFR FLIGHT CONDITIONS
AND ICING LATE THURSDAY NIGHT INTO FRIDAY AND PERHAPS FRIDAY NIGHT
AS A WINTRY MIX OF PRECIPITATION MOVES ACROSS THE UPPER OHIO
VALLEY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR MDZ001.
OH...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR OHZ039>041-
     048>050-057>059-068-069.
PA...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR PAZ007>009-
     013>016-020>023-029>032.
WV...WIND ADVISORY FROM 1 AM TO 10 AM EST WEDNESDAY FOR WVZ001>004-
     012-021>023-041.

&&
Hazardous weather outlook, Jan 28, 3:42 AM EST, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 AM EST MON JAN 28 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-290845-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
342 AM EST MON JAN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 28, 10:30 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1030 PM EST MON JAN 28 2008

MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ001>004-012-021>023-
041-290630-
GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-
JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-
WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-
MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...SHARON...
HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY...
FRANKLIN...SUGARCREEK...TIONESTA...NEW CASTLE...ELLWOOD CITY...
BUTLER...ZELIENOPLE...CLARION...PUNXSUTAWNEY...BROOKVILLE...
REYNOLDSVILLE...BROCKWAY...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...
MONACA...BEAVER...PITTSBURGH METRO AREA...KITTANNING...
FORD CITY...LEECHBURG...FREEPORT...APOLLO...INDIANA...
WASHINGTON...CANONSBURG...DONORA...CALIFORNIA...CHARLEROI...
MONONGAHELA...MCMURRAY...GREENSBURG...NEW KENSINGTON...
JEANNETTE...LATROBE...MONESSEN...WAYNESBURG...FAIRDALE...
UNIONTOWN...CONNELLSVILLE...OHIOPYLE...TORONTO...WEIRTON...
WHEELING...MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...
MORGANTOWN...KINGWOOD...TERRA ALTA...PARSONS...DAVIS...THOMAS
1030 PM EST MON JAN 28 2008

...FREEZING RAIN POSSIBLE FOR THE NEXT FEW HOURS...

A LINE OF LIGHT RAIN SHOWERS WILL MOVE ACROSS WESTERN
PENNSYLVANIA, NORTHERN WEST VIRGINIA, AND GARRETT COUNTY MARYLAND
DURING THE NEXT SEVERAL HOURS. RAIN WILL QUICKLY COOL THE AIR
BELOW FREEZING IN SOME AREAS...THUS A BRIEF PERIOD OF FREEZING
RAIN IS POSSIBLE UNTIL ABOUT 1 AM.

AREAS EAST OF INTERSTATE 79 ARE BELOW FREEZING...THUS
PRECIPITATION WILL BEGIN AS FREEZING RAIN BEFORE WARMER AIR MOVES
NORTHWARD AND ENDS THE POTENTIAL VERY EARLY ON TUESDAY MORNING.

DUE TO THE LIGHT NATURE OF THE PRECIPITATION, ICE ACCUMULATION
WILL NOT BE SIGNIFICANT. HOWEVER...MOTORISTS MUST EXERCISE CAUTION
AS EVEN SMALL AMOUNTS OF ICE ON BRIDGES AND OVERPASSES WOULD BE HAZARDOUS.

15

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:47 PM ESTHigh Wind WarningPBZAllegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more18 hr

Nearby

Wind Advisories in Pennsylvania, 2008Wind Advisories in Ohio, 2008Wind Advisories in West Virginia, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.